# SDR 95ZZZX5136

- Difficulty date: August 1, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7FD
- Make and model: Child S1TPITTS
- Aircraft serial: 1059
- System (JASC): 7714 · Engine RPM Indicating System
- Part: Tachometer
- Condition: Erratic
- Location: Eng Rpm
- Stage of operation: TO
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE TACHOMETER WOULD NOT INDICATE A CONSTANT RPM SETTING ON TAKEOFF OR DURING AEROBATIC MANEUVERS.  THERE WAS A 100-150 RPM LAG.  IT WAS IMPOSSIBLE TO DETERMINE IF THE RPM WAS SET CORRECTLY, AN IMPORTANT FACTOR CONSIDERING THE LARGE RESONANCE LIMITATIONS FOR AEROBATICS.  THE TACHOMETER WAS CHECKED BY MITCHELL AND FOUND TO HAVE NO PROBLEMS.  A SECOND TACH (NOW ON AIRPLANE) HAS A GREATER LAG THAN THE FIRST.  AVIAT WILL NOT RESPOND TO PROBLEM.  IT SHOULD BE NOTED THAT AVIAT MAKES THE TACH DRIVE ASSEMBLY WHICH HAS NEVER BEEN TESTED.
